Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 59, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 21, 2020, 6:48 PM EDT for Cumberland County, Harnett County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2020, 6:48 PM EDT (22:48 UTC)
- Expired
- May 21, 2020, 7:12 PM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 501 m²/s²
- 0-3 km storm-relative helicity
- 618 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
103 WUUS52 KRAH 212248 SVRRAH NCC051-085-212330- /O.NEW.KRAH.SV.W.0059.200521T2248Z-200521T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Raleigh NC 648 PM EDT Thu May 21 2020 The National Weather Service in Raleigh has issued a * Severe Thunderstorm Warning for... Southwestern Harnett County in central North Carolina... Northwestern Cumberland County in central North Carolina... * Until 730 PM EDT. * At 648 PM EDT, a severe thunderstorm was located near Pope AFB, or near Fort Bragg, moving north at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Pope AFB, Spring Lake, Timberlake and Anderson Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Straight line winds can blow down trees, power lines, and damage mobile homes and other buildings. Seek shelter in a sturdy structure until the storm has passed. Stay away from windows as flying debris generated by damaging winds can be deadly. Intense thunderstorm can produce brief tornadoes and significant wind damage. Although a tornado is not immediately likely, it is best to move to an interior room on the lowest floor of a building. This storm may cause serious injury and significant property damage. && LAT...LON 3517 7894 3518 7905 3538 7907 3536 7880 TIME...MOT...LOC 2248Z 194DEG 11KT 3521 7899 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 77
1 follow-up statement
115
WWUS52 KRAH 212312
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
712 PM EDT Thu May 21 2020
NCC051-085-212322-
/O.CAN.KRAH.SV.W.0059.000000T0000Z-200521T2330Z/
Harnett NC-Cumberland NC-
712 PM EDT Thu May 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARNETT AND
NORTHWESTERN CUMBERLAND COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3517 7894 3518 7905 3538 7907 3536 7880
TIME...MOT...LOC 2311Z 194DEG 11KT 3528 7897
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:38 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 21, 4:38 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 438 PM EDT Thu May 21 2020 .SYNOPSIS... A large upper-level low pressure will linger over the Tennessee Valley through today. The low will then lift slowly north into the Ohio Valley starting late tonight and Friday before finally moving east across the Mid-Atlantic states Friday night and early Saturday. && .NEAR TERM /TONIGHT/... As of 438 PM Thursday... ...Flash Flood Event and Isold SVR Convection Underway... Flash flooding across our western zones, and particularly our southwest zones has been the main story the first half of today. For example we've received reports of over 70 road closures in Stanly County, and a road washed out in NW Anson County. Now the story is transitioning to a potential SVR convective event for this evening as the latest mesoanalysis shows a more buoyant airmass now in place across SE portion of NC, which includes our SE zones, Sandhills, and southern Coastal Plain. The svr convective threat across that area is also being aided by a large scale ascent associated with a short wave rounding the base of the closed mid/upr low that's centered over KY/TN. The svr threat is low across our N/NW zones, which remains north of the old wedge boundary and in the cooler airmass. For the rest of this evening into tonight, look for this shower/tstm activity to eventually begin to push eastward as the aforementioned short wave lifts NEWD across the Carolinas. Until that happens overnight, the risk for flash flooding will continue and the evening shift may have to extend flash flood watches and warnings as needed. After the rain gradually ends from west to east overnight, mid and high clouds will begin to clear out, however forecast soundings show saturation near the sfc, so look for ample low clouds and fog that lingers through sunrise. Lows tonight will range from around 60 NW to mid-upr 60s SE. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 350 PM Friday... The surface low will move from south central Virginia off the New Jersey coast during the same time period. The perpetual upper level low will remain nearly perpetual on Friday and Friday night, only moving from southwestern Ohio to Maryland through the 24 hour period. However, with the upper low, another shortwave will rotate around the low through North Carolina Friday afternoon, bringing a chance of thunderstorms back into the forecast. Most showers Friday morning should be along the I-95 corridor, but by Friday afternoon rain is most likely along the I-74 and I-85 corridors. The entire forecast area is under a marginal risk for severe thunderstorms Friday - wind shear is better across northern counties while instability is better across southern counties. The lack of overlap between the sweet spot of both parameters limits the overall potential for any widespread severe weather. Chances for showers and storms will diminish with the loss of daytime heating. Considering that temperature guidance has been too warm all week, decided to undercut the temperature guidance once again by several degrees. A couple of locations might touch 80 degrees, but elsewhere temperatures will be in the mid to upper 70s. Overnight lows will drop into the 60s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 350 PM Thursday... The upper low will finally move offshore on Saturday and move out to sea. However, the cold front with the surface low offshore will still linger across southern counties on Saturday, keeping a chance of thunderstorms in the forecast, primarily south of Raleigh. By Sunday both the surface low and upper low will be completely offshore, with an upper ridge settling over the southeast United States. This ridge will be persistent through much of the week, although the ECMWF and GFS do have the typical variations this far out. Locations farther to the west will have the best chance for showers and thunderstorms, primarily in the Triad, while locations along Interstate 95 should remain dry. Temperatures will slowly trend downward with the coolest values expected on Monday, then slowly trending back upward by next Thursday with highs in the mid 80s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 438 PM Thursday... Through 18Z Friday: Look for widespread IFR conditions to continue through 13Z Friday. Sfc winds will generally be E-NE around 10 kt, but variable with stronger gusts in/near tstms this evening. After the rain moves out aft 06Z tonight, low clouds and fog will continue with a shallow saturated near sfc layer. Cigs will gradually rise to MVFR after 13Z Friday. Aft 18Z Friday: Another round of showers and storms and associated sub-VFR conditions are expected across the area Friday afternoon and Friday night as the upper low tracks east through the Mid-Atlantic region. Drier conditions return on Saturday and Saturday, although the potential for some diurnal convection will persist. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday evening for NCZ007-021>025- 038>042-073>078-083>086-088-089. && SYNOPSIS...CBL NEAR TERM...np SHORT TERM...Green LONG TERM...Green AVIATION...np
Hazardous weather outlook, May 21, 5:01 AM EDT, 13 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 501 AM EDT Thu May 21 2020 NCZ007-021>025-038>041-220915- Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph- Chatham-Wake- 501 AM EDT Thu May 21 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms are possible Friday afternoon and evening. The strongest storms will be capable of producing damaging wind gusts and some hail. Also, minor flooding along area creeks and rivers could persist through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ042-073>078-083>086-088-089-220915- Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond- Scotland-Hoke-Cumberland-Sampson- 501 AM EDT Thu May 21 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to a heavy rain and flooding threat, a few strong to severe storms are possible this afternoon and into the early evening. Damaging wind gusts will be the primary severe threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms are possible Friday afternoon and evening. The strongest storms will be capable of producing damaging wind gusts and some hail. Also, minor flooding along area creeks and rivers could persist through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-026>028-043-220915- Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 501 AM EDT Thu May 21 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Periods of moderate to heavy rain are expected late this afternoon and through the overnight hours. Rainfall amounts of 1 to 2 inches could result in some isolated flooding, especially in low-lying or poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms are possible Friday afternoon and evening. The strongest storms will be capable of producing damaging wind gusts and some hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 21, 4:36 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
436 PM EDT Thu May 21 2020
NCZ075-077-085-086-212130-
Scotland NC-Hoke NC-Harnett NC-Moore NC-
436 PM EDT Thu May 21 2020
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CENTRAL
MOORE...NORTHEASTERN SCOTLAND...SOUTHWESTERN HARNETT AND CENTRAL HOKE
COUNTIES UNTIL 530 PM EDT...
At 436 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms 7 miles south of Aberdeen, or 10 miles west of
Raeford, moving north at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering Pines,
Pinebluff, Vass, Cameron, Ashley Heights and Camp Mackall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3499 7952 3503 7951 3504 7946 3506 7948
3506 7950 3539 7942 3536 7927 3534 7926
3531 7918 3533 7915 3531 7904 3493 7931
TIME...MOT...LOC 2036Z 199DEG 11KT 3503 7939
77Special weather statement, May 21, 5:43 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
543 PM EDT Thu May 21 2020
NCZ075>077-086-088-212245-
Lee NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
543 PM EDT Thu May 21 2020
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
MOORE...SOUTHWESTERN HARNETT...NORTHWESTERN CUMBERLAND...SOUTHERN
LEE AND HOKE COUNTIES UNTIL 645 PM EDT...
At 542 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms along a line extending from near Southern Pines
to near Raeford. Movement was north at 20 mph.
Wind gusts up to 40 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Sanford, Southern Pines, Raeford, Carthage, Fort Bragg, Pinehurst,
Aberdeen, Pope AFB, Spring Lake and Whispering Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3503 7945 3506 7948 3506 7952 3509 7958
3512 7957 3512 7958 3528 7958 3552 7953
3541 7888 3511 7901 3489 7915
TIME...MOT...LOC 2142Z 187DEG 17KT 3521 7938 3499 7929
77Local storm report, May 21, 6:14 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 5 NE SILVER CITY 35.04N 79.17W
05/21/2020 HOKE NC EMERGENCY MNGR
THE COMBINATION OF DAMAGE PHOTOS PROVIDED BY
HOKE COUNTY EMERGENCY MANAGEMENT, ALONG WITH
A WSR-88D TORNADO DEBRIS SIGNATURE, CONFIRMS
THAT A TORNADO TOUCHED DOWN JUST SOUTH OF
PLANK ROAD IN EAST-CENTRAL HOKE COUNTY.
&&
NPLocal storm report, May 21, 6:14 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT THU MAY 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 5 NE SILVER CITY 35.04N 79.17W
05/21/2020 HOKE NC EMERGENCY MNGR
THE COMBINATION OF DAMAGE PHOTOS (TREE DAMAGE)
PROVIDED BY HOKE COUNTY EMERGENCY MANAGEMENT,
ALONG WITH A WSR-88D TORNADO DEBRIS SIGNATURE,
CONFIRMS THAT A TORNADO TOUCHED DOWN JUST SOUTH
OF PLANK ROAD IN EAST-CENTRAL HOKE COUNTY.
&&
NPSpecial weather statement, May 21, 6:16 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
616 PM EDT Thu May 21 2020
NCZ088-212300-
Cumberland NC-
616 PM EDT Thu May 21 2020
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY UNTIL 700 PM
EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jerome, or 14 miles southeast of Fayetteville, moving north at 20
mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Fayetteville, Fort Bragg, Hope Mills, Spring Lake, Eastover, Stedman,
Wade, Falcon, Vander and Bushy Lake Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens#commaOrEllipsis()a
warning may need to be issued.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3484 7890 3519 7897 3524 7878 3520 7864
3517 7863 3517 7864 3514 7864 3512 7865
3512 7864 3511 7865 3509 7866 3509 7867
3505 7866 3485 7866 3485 7883
TIME...MOT...LOC 2215Z 188DEG 19KT 3488 7877
77Special weather statement, May 21, 6:42 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Raleigh NC 642 PM EDT Thu May 21 2020 NCZ077-088-212315- Harnett NC-Cumberland NC- 642 PM EDT Thu May 21 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARNETT AND NORTHWESTERN CUMBERLAND COUNTIES UNTIL 715 PM EDT... At 642 PM EDT, Doppler radar was tracking a strong thunderstorm over Pope AFB, or near Fort Bragg, moving north at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Bragg, Pope AFB, Spring Lake, Timberlake, Anderson Creek and Pineview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Doppler radar has indicated weak rotation with this storm. If the storm intensifies and rotation strengthens#commaOrEllipsis()a warning may need to be issued. && LAT...LON 3516 7896 3517 7908 3536 7908 3534 7882 TIME...MOT...LOC 2242Z 194DEG 11KT 3520 7900 77
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:11 PM EDT | River Flood Warning | RAH | Anson, Stanly | 48 hr |
| May 20, 9:19 PM EDT | River Flood Warning | RAH | Alamance | 55 hr |
| May 20, 9:19 PM EDT | River Flood Warning | RAH | Chatham | 60 hr |
| May 20, 10:58 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Moore, Sampson | 6 hr |
| May 21, 6:18 AM EDT | River Flood Warning | RAH | Chatham, Lee | 31 hr |
| May 21, 7:17 AM EDT | Areal Flood Advisory | RAH | Guilford | 5 hr |
| May 21, 8:30 AM EDT | Flash Flood Warning | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more | 5 hr |
| May 21, 9:58 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Nash, Sampson, Wayne, Wilson | 3 hr |
| May 21, 10:03 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Harnett, Lee, Moore and 2 more | 3 hr |
| May 21, 12:18 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 57 min |
| May 21, 1:15 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Randolph, Richmond, Stanly | 60 min |
| May 21, 1:32 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Richmond, Stanly | 11 hr |
| May 21, 1:50 PM EDT | River Flood Warning | RAH | Davidson, Davie | 62 hr |
| May 21, 2:19 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 56 min |
| May 21, 3:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee | 66 min |
| May 21, 3:26 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 64 min |
| May 21, 3:32 PM EDT | Special Weather Statement | RAH | Hoke | 58 min |
| May 21, 3:41 PM EDT | Tornado Warning | RAH | Cumberland, Harnett, Hoke, Moore | 34 min |
| May 21, 4:36 PM EDT | Special Weather Statement | RAH | Hoke | 54 min |
| May 21, 5:43 PM EDT | Special Weather Statement | RAH | Hoke, Moore | 62 min |
| May 21, 6:16 PM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| May 21, 6:42 PM EDT | Special Weather Statement | RAH | Harnett | 33 min |
| May 21, 7:06 PM EDT | Special Weather Statement | RAH | Cumberland | 54 min |
| May 21, 7:27 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 63 min |
| May 21, 7:34 PM EDT | Special Weather Statement | RAH | Lee | 26 min |
| May 21, 7:37 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 38 min |
| May 21, 7:56 PM EDT | Special Weather Statement | RAH | Johnston | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.